MAUDE Adverse Event Report: RICHARD WOLF GMBH FUSION DESIGN; 2.5 MM LIGHT CABLE

RICHARD WOLF GMBH FUSION DESIGN; 2.5 MM LIGHT CABLE
Model Number 80662530
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Rwmic is submitting this report on behalf of richard wolf gmbh.Richard wolf medical instruments corporation is the importer of this device.Rwmic considers this mdr/complaint open.Rwmic will submit a follow up report after the product history evaluation has been completed and/or new information becomes available.
 
Event or Problem Description
It was reported by the user facility: "light source end of the 80662530 light cable was removed from the 5142002 light source, and was set on the paper drape covering the patient.The heat of the metal connector on the light cable caused a burn to the patient." additional details: will the device be returned? no.Was the device being used on a patient when the reporting issue occurred? yes.Was there any injury or illness to the patient due to the reported issue? yes.Was there any injury or illness to any other personnel due to the reported issue? no.Did the issue cause a delay in the procedure being performed? no.Did the delay put the patient at risk? n/a.Was there a similar back-up device available for use? n/a.Was the scheduled procedure completed? yes.
 
Event or Problem Description
The purpose of this submission is to report the results of the product history evaluation.The user facility did not return the device.Within the last three years (> 10/01/2018) richard wolf gmbh received only one complaint with this product.During the same time more than 3.600 pieces have been sold worldwide.The complaint was due to a warranty investigation from a german customer and was received in june 2021.The light cable showed only normal signs of use.All tests and the light transmission were according our specifications.According to our experience due to high energy of the light source, the adapter and glass surfaces on the fiber light cable or the endoscope are extremely hot when disconnected from the light source.This may cause burns if inadvertently the patient, user or others touch the parts.To avoid such burns the user is advised in the instruction manual ga-a-287 (or ga-a264 for 5142002) with several warnings about the intense heat due to high light energy.The fire hazard and danger of burns.When placing the endoscope onto heat-sensitive flammable surfaces (dark drapes, etc.) the high light energy at the light exit area of the endoscope can cause high temperatures or even ignition.As the existing data does not show any signs of systematic errors or errors regarding the manufacturing and the important information is available for the users in the ifu no further action required.
 
Additional Manufacturer Narrative
Rwmic is submitting this report on behalf of richard wolf gmbh.Richard wolf medical instruments corporation is the importer of this device.Follow-up report #1 is to provide fda with missing information, new information, and/or changed information.Rwmic considers this mdr open.Rwmic will submit a follow up report should the user facility respond to our queries and provide additional information.
 
Additional Manufacturer Narrative
Rwmic is submitting this report on behalf of richard wolf gmbh.Richard wolf medical instruments corporation is the importer of this device.Follow-up report #1 is to provide fda with missing information, new information, and changed information.Missing information: user facility was contacted three times in an effort to collect patient information and user information.The sales rep was contacted and asked to make contact with the user facility.He responded ((b)(6) 2021) that his contact was going to complete the questionnaire but so far we've received nothing, as of (b)(6) 2021, rwmic has not received a response.Rwmic considers this mdr closed.If we receive additional information from the user facility or sales rep, a report will be submitted.
 
Event or Problem Description
The purpose of this submission is to close this mdr.

Brand Name
FUSION DESIGN
Common Device Name
2.5 MM LIGHT CABLE
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimerstr. 32
knittlingen 75438
GM  75438
MDR Report Key12561276
Report Number1418479-2021-00045
Device Sequence Number16530693
Product Code GCT
UDI-Device Identifier04055207026328
UDI-Public04055207026328
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K944607
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number80662530
Device Catalogue Number80662530
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/28/2021
Supplement Date Received by Manufacturer09/28/2021
10/28/2021
Initial Report FDA Received Date10/01/2021
Supplement Report FDA Received Date10/08/2021
10/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
300 WATT XENON LIGHT SOURCE5142002; 300 WATT XENON LIGHT SOURCE5142002
Outcome Attributed to Adverse Event Other;